Alert archive / California / Wind Advisories in 2022

Wind Advisory 4, NWS Sacramento, CA

January 31, 2022

NWS Sacramento, CA issued this wind advisory at Jan 31, 2022, 2:40 AM PST. It took effect at Feb 1, 2022, 2:30 AM PST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2022, 2:40 AM PST (10:40 UTC)
In effect from
Feb 1, 2022, 2:30 AM PST
Expired
Feb 2, 2022, 6:00 PM PST
In force
40 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

120 
WWUS76 KSTO 311040
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
240 AM PST Mon Jan 31 2022

...Gusty north winds in the Central Valley Tuesday and Wednesday...

.Another round of gusty north winds are expected across the
Central Valley on Tuesday and Wednesday. The strongest winds are
expected along the western edge of the valley where gusts of 35 to
45 mph will be possible.

CAZ015>019-063-010000-
/O.NEW.KSTO.WI.Y.0004.220201T1500Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
240 AM PST Mon Jan 31 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 6 PM PST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts of 35 to 45 mph
  expected. Strongest winds along the western edge of the Central
  Valley.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, and
  Northern San Joaquin Valley.

* WHEN...From 7 AM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
500 
WWUS76 KSTO 312156
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
156 PM PST Mon Jan 31 2022

...Gusty north winds in the Central Valley and northeast winds
over the Sierra Tuesday and Wednesday...

.Another round of gusty north winds are expected across the
Central Valley and northern Sierra on Tuesday and Wednesday. The 
strongest winds in the Valley are expected along the western edge 
where gusts of 35 to 45 mph will be possible. The strongest winds
over the Sierra are expected near the crest with gusts up to 50
mph anticipated with locally higher gusts over wind prone areas. 

CAZ069-011200-
/O.EXB.KSTO.WI.Y.0004.220202T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
156 PM PST Mon Jan 31 2022

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 6 PM PST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts from 40 to 50 
  mph expected. Locally stronger winds along the crest.

* WHERE...West Slope of the Northern Sierra Nevada Counties.

* WHEN...From 4 PM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>019-063-011200-
/O.CON.KSTO.WI.Y.0004.220201T1500Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
156 PM PST Mon Jan 31 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 6 PM PST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts of 30 to 45 mph 
  expected. Strongest winds along the western edge of the Central
  Valley.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, and
  Northern San Joaquin Valley.

* WHEN...From 7 AM Tuesday to 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
207 
WWUS76 KSTO 011030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PST Tue Feb 1 2022

CAZ015>019-063-020000-
/O.EXT.KSTO.WI.Y.0004.220201T1030Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
230 AM PST Tue Feb 1 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST WEDNESDAY...

* WHAT...North winds 15 to 35 mph with gusts up to 45 mph.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, and
  Northern San Joaquin Valley.

* WHEN...Until 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ069-020000-
/O.CON.KSTO.WI.Y.0004.220202T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
230 AM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West Slope Northern Sierra Nevada.

* WHEN...From 4 PM this afternoon to 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
166 
WWUS76 KSTO 012201
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
201 PM PST Tue Feb 1 2022

CAZ015>019-063-021400-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
201 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY...

* WHAT...North winds 15 to 35 mph with gusts up to 45 mph.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, and 
  Northern San Joaquin Valley.

* WHEN...Until 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ069-021400-
/O.CON.KSTO.WI.Y.0004.220202T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
201 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West Slope Northern Sierra Nevada.

* WHEN...From 4 PM this afternoon to 6 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
635 
WWUS76 KSTO 021126
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
326 AM PST Wed Feb 2 2022

CAZ015>019-063-030200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
326 AM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to around 40 mph,
  mainly on the West side of the Valley. 

* WHERE...Northern San Joaquin Valley, Carquinez Strait and 
  Delta, Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ069-030200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
326 AM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph.
  Isolated higher gusts over remote peaks. 

* WHERE...West Slope Northern Sierra Nevada County.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
274 
WWUS76 KSTO 022141
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
141 PM PST Wed Feb 2 2022


CAZ015>019-063-030200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
141 PM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to around 40 
  mph, mainly on the West side of the Valley.

* WHERE...Northern San Joaquin Valley, Carquinez Strait and 
  Delta, Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ069-030200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
141 PM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph. 
  Isolated higher gusts over remote peaks.

* WHERE...West Slope of the Northern Sierra Nevada.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
601 
WWUS76 KSTO 030200
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
600 PM PST Wed Feb 2 2022

CAZ015>019-063-030300-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Alder Springs
600 PM PST Wed Feb 2 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds have decreased this evening therefore the wind advisory 
will be allowed to expire. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ069-030300-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-220203T0200Z/
West Slope Northern Sierra Nevada-
Including the city of Blue Canyon
600 PM PST Wed Feb 2 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds have decreased this evening therefore the wind advisory 
will be allowed to expire. Locally breezy conditions will 
continue overnight in the mountains.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 1:42 PM PST, 12 hours 58 minutes earlier.

Area forecast discussion, Jan 30, 1:42 PM PST, 12 hours 58 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
142 PM PST Sun Jan 30 2022

.SYNOPSIS...
Dry and mild weather continues. Patchy fog expected overnight into
Monday morning mainly in the northern San Joaquin Valley. Breezy
north to east winds return Tuesday and Wednesday with near normal
temperatures. Lighter winds and above average temperatures late
week.

&&

.DISCUSSION...
Lingering Valley fog has dissipated late this morning leaving clear
skies and light winds in store for the afternoon. High temperatures
are running about 5-10 degrees above normal today, with this trend
continuing on Monday. Later this evening, a system moves over the
PacNW, which may bring some high cloud cover overnight into
tomorrow. This would keep overnight lows a few degrees higher than
previous days, and would also limit widespread fog development.

The PacNW trough deepens and moves over the Great Basin region
Tuesday into Wednesday. This will increase the north to south
gradient beginning early Tuesday, which will bring breezy north to
east winds across the area. In the Valley, the strongest winds will
be Tuesday afternoon into the evening, although breezy winds do look
to continue into Wednesday. Over the Sierra Nevada, the strongest
winds will be late Tuesday night into Wednesday morning. Overall,
the forecast remains on track with Valley wind gusts from 25-35 mph,
locally up to 40. In the mountains, wind gusts will generally be
from 30-50 mph, strongest in wind prone areas. Will still have to
consider an Advisory for Tuesday afternoon for the Valley, but would
probably only be a few locations reaching gusts up to 40 mph. Winds
subside Wednesday evening as upper ridging builds back over the
West.

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...
Ensemble guidance continues to suggest dry weather through the
extended period as ridging will be the main feature along the West
Coast during this time. Above normal highs continue. Winds will
generally be light although a passing wave to the east may bring
some increased winds over the weekend. Cool morning lows and
patchy late night and morning fog and frost will possible across
the Central Valley.

&&

.AVIATION...
VFR conditions will prevail next 24 hours. MVFR with local IFR
conditions possible once again in the Central Valley south of KMYV
from around 10 to 18 UTC. Surface wind gusts under 10 kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.